MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coronary diagnostic procedure in the body post normalization and pre measurement, the manufacturer's guidewire was stretched.A new guidewire was used to complete the procedure.No patient injury reported.The returned device was visually and microscopically inspected.A large portion of the distal coil was stretched and the core wire was exposed, as a result a sharp edge was observed.There is no missing parts detected.This product problem is being submitted because the exposed core wire with a sharp edge has a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Age or date of birth-ethnicity: no information available.Relevant tests/laboratory data, including dates & other relevant history, including preexisting medical conditions: no information available.Suspect products: not applicable for this device.Implant date & explant date: not applicable for this device.Initial reporter name and address: & report source: country is (b)(6).The probable cause of the reported damage is excessive mechanical strain, as evidence by the stretching of the distal coil and the exposed core wire.Device manipulation, impact, and applied pressure associated with use and handling can further affect the integrity of the device.Recall (if recall number is given) or correction/removal number (if given) & correction/removal number: do not apply to this submission.

Brand Name
VERRATA 10185P
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
MDR Report Key12411271
Report Number3008363989-2021-00012
Device Sequence Number14735217
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)230831(10)0301997706(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301997706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH, MFG UNK; UNK MFG AND SIZE: GUIDE CATHETER